Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 7, 2006, 9:35 AM MDT for 6 counties in Montana. It took effect at Aug 7, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 9:35 AM MDT (15:35 UTC)
- In effect from
- Aug 7, 2006, 12:00 PM MDT
- Expired
- Aug 7, 2006, 9:12 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT, Powell County, MT
The radar
The Great Falls radar (KTFX), 119 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3653 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 071535 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 935 AM MDT MON AUG 7 2006 MTZ116-118-080600- /O.UPG.KTFX.FW.A.0006.060807T2100Z-060808T0600Z/ /O.NEW.KTFX.FW.W.0005.060807T1800Z-060808T0600Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 935 AM MDT MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A WEAK DISTURBANCE WILL MOVE ACROSS WESTERN MONTANA THIS AFTERNOON AND EVENING AT WHICH TIME MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 20 PERCENT. AN UNSTABLE AIRMASS WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED DRY THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST MONTANA. STRONG...GUSTY AND ERRATIC WINDS AS WELL AS LIGHTNING WILL BE POSSIBLE WITH THUNDERSTORMS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
3 follow-up statements
000 WWUS85 KTFX 072040 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MDT MON AUG 7 2006 MTZ118-080600- /O.NEW.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ /O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 240 PM MDT MON AUG 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES OVER PORTIONS OF WEST CENTRAL MONTANA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY...THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG...GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS CONTINUING RED FLAG WARNING AND THE NEWLY ISSUED FIRE WEATHER WATCH. $$ MTZ116-080600- /O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 240 PM MDT MON AUG 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES OVER PORTIONS OF WEST CENTRAL MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY...THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG...GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS CONTINUING RED FLAG WARNING. $$ MTZ112-114-115-117-080600- /O.NEW.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 240 PM MDT MON AUG 7 2006 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENINGFOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH CENTRAL MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KTFX 072049 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MDT MON AUG 7 2006 MTZ118-080600- /O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/ /O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 248 PM MDT MON AUG 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY... THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG... GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS CONTINUING RED FLAG WARNING AND THE NEWLY ISSUED FIRE WEATHER WATCH. $$ MTZ116-080600- /O.EXA.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ /O.CON.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- 248 PM MDT MON AUG 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND LOW RELATIVE HUMIDITIES OVER PORTIONS OF WEST CENTRAL MONTANA... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WITH RELATIVE HUMIDITIES BELOW 20 PERCENT...A DISTURBANCE WILL CONTINUE TO MOVE ACROSS WESTERN MONTANA LATE THIS AFTERNOON THROUGH THIS EVENING. WIDELY SCATTERED...MAINLY DRY... THUNDERSTORMS HAVE DEVELOPED OVER WEST CENTRAL MONTANA. STRONG... GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS CONTINUING RED FLAG WARNING AND THE NEWLY ISSUED FIRE WEATHER WATCH. $$ MTZ112-114-115-117-080600- /O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 248 PM MDT MON AUG 7 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE WITH SCATTERED THUNDERSTORMS OVER PORTIONS OF CENTRAL MONTANA... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH CENTRAL MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT AND SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KTFX 080312 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 912 PM MDT MON AUG 7 2006 MTZ116-118-081200- /O.CAN.KTFX.FW.W.0005.000000T0000Z-060808T0600Z/ /O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 912 PM MDT MON AUG 7 2006 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS THIS EVENING FOR FIRE WEATHER ZONES 116 AND 118... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE AND SCATTERED THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. WIDELY SCATTERED DRY THUNDERSTORMS OVER WEST CENTRAL MONTANA HAVE DIMINISHED THIS EVENING AND RELATIVE HUMIDITIES HAVE INCREASED. ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT HOWEVER...LIGHTNING COVERAGE WILL BE ISOLATED. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF THIS EVENING. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. IN ADDITION...RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT DURING THE AFTERNOON HOURS WITH TEMPERATURES IN THE 90S AT LOWER ELEVATIONS. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS ON TUESDAY WILL PRODUCE RAINFALL...HOWEVER THE INCREASE IN LIGHTNING COVERAGE AND WIND SHIFT ASSOCIATED WITH THE FRONTAL PASSAGE TUESDAY EVENING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ MTZ112-114-115-117-081200- /O.CON.KTFX.FW.A.0007.060808T1800Z-060809T0600Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 912 PM MDT MON AUG 7 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR A FRONTAL PASSAGE AND SCATTERED THUNDERSTORMS OVER PORTIONS OF WEST CENTRAL AND SOUTHWEST MONTANA... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. ON TUESDAY...A PACIFIC FRONT WILL MOVE THROUGH WESTERN MONTANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...CAUSING A SIGNIFICANT WIND SHIFT. IN ADDITION...RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 20 PERCENT DURING THE AFTERNOON HOURS WITH TEMPERATURES IN THE 90S AT LOWER ELEVATIONS. SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT TUESDAY AFTERNOON AND EVENING. THUNDERSTORMS ON TUESDAY WILL PRODUCE RAINFALL...HOWEVER THE INCREASE IN LIGHTNING COVERAGE AND WIND SHIFT ASSOCIATED WITH THE FRONTAL PASSAGE TUESDAY EVENING WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$ HOENISCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 9:32 AM MDT, 3 minutes earlier.
Area forecast discussion, Aug 7, 9:32 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 932 AM MDT MON AUG 7 2006 .DISCUSSION... SOME MOISTURE HAS AND WILL CONTINUE TO MOVE INTO FAR SW MT SO HAVE ADDED ISOLATED THUNDERSTORMS TO A COUPLE OF SMALL PORTIONS OF SW MT BASED ON SATELLITE/RADAR. SOME CLOUDS ARE AFFECTING CENTRAL MT SO CHANGED CLEAR SKY FORECAST FOR THAT AREA FOR THIS MORNING. OTHERWISE FORECAST LOOKS IN PRETTY GOOD SHAPE. && .AVIATION... UPDATED 1140Z VFR CONDITIONS TO PREVAIL THROUGH THE NEXT 24HRS. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE OVER THE REGION THIS AFTERNOON AND EVENING FOR ISOLATED THUNDERSTORMS...MAINLY SOUTH. BRIEF HEAVY RAIN AND ERRATIC SURFACE WINDS CAN BE EXPECTED WITH THE THUNDERSTORMS. && .FIRE WEATHER... MODELS CONTINUE TO POINT TO FIRE WEATHER ZONES 116 AND 118 AS AREAS SUSCEPTIBLE TO DRY THUNDERSTORMS SO AFTER CONSULTATION WITH MSO WEATHER OFFICE WE HAVE DECIDED TO UPGRADE THE FIRE WEATHER WATCHES TO RED FLAG WARNINGS. A WEATHER DISTURBANCE WILL MOVE THROUGH WESTERN MT TUESDAY AFTERNOON AND EVENING BRINGING A GREATER COVERAGE OF THUNDERSTORMS TO MUCH OF CENTRAL AND WESTERN MT. STORMS ON TUESDAY WILL BE MIXED WITH BOTH WET AND DRY THUNDERSTORMS. HOWEVER THE INCREASE IN LIGHTNING COVERAGE WITH INCREASING WINDS MAY WARRANT ADDITIONAL FIRE WEATHER HIGHLIGHTS THIS AFTERNOON. && .PREV DISCUSSION... (ISSUED 354 AM MDT MON AUG 7 2006) DISCUSSION... UPPER LEVEL RIDGE OVER AREA FOR HOT TEMPERATURES TODAY AND AGAIN ON TUESDAY. ENERGY MOVING UP FROM IDAHO THIS MORNING COULD GIVE A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN PORTION OF SOUTHWEST ZONES. UPPER LEVEL DISTURBANCE TO MOVE THROUGH THE FLOW THIS AFTERNOON AND EVENING FOR THUNDERSTORMS OVER CENTRAL AND SOUTHWEST ZONES. THUNDERSTORMS WILL BE FAST MOVING WITH GUSTY WINDS ASSOCIATED WITH THEM. UPPER LEVEL RIDGE SHIFTS EASTWARD ON TUESDAY AS AN UPPER LEVEL LOW OFF CALIFORNIA COAST MOVES TOWARDS MONTANA. THIS SYSTEM SHOULD HAVE MORE MOISTURE AVAILABLE WITH IT. GUSTY WINDS WITH THUNDERSTORMS EXPECTED AGAIN TUESDAY AFTERNOON AND EVENING. A FIRE WATCH WILL BE LOOKED AT FOR WESTERN AND CENTRAL FIRE ZONES TODAY. FRONTAL BOUNDARY TO MOVE THROUGH AREA MAKING WINDS SHIFT. UPPER LEVEL TROF AND SURFACE LOW TO MOVE THROUGH AREA ON WEDNESDAY FOR SLIGHTLY COOLER TEMPERATURES AND AN INCREASE IN SURFACE WINDS. CAMP WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...LARGE HIGH PRESSURE RIDGE CENTERED EAST OF CWA WITH PACIFIC LOW PRESSURE TROUGH OVER PACIFIC NORTHWEST EARLY IN PERIOD. SOUTHWEST FLOW ALOFT OVER CWA WITH TEMPERATURES EXPECTED TO REMAIN ABOVE SEASONAL NORMALS THURSDAY. TROUGH MOVES IN OVER WESTERN MT AND CWA FRIDAY BRINGING WITH IT SEVERAL DISTURBANCES AND COOLER TEMPERATURES. DISTURBANCES NOT OVERLY IMPRESSIVE AT THIS TIME AND MOISTURE FAIRLY LIMITED... HOWEVER COMBINATION SHOULD BE ENOUGH TO SET OFF SOME SCATTERED SHOWERS. TROUGH CONTINUES TO SLOWLY PUSH EAST SATURDAY WITH COOLER TEMPERATURES LINGERING ANOTHER DAY... THOUGH CHANCES FOR SHOWERS WILL DIMINISH. SUNDAY THROUGH MONDAY...MODELS BASICALLY SIMILAR BUT DO DIFFER IN DETAILS. I WENT WITH A COMPROMISE SOLUTION OF A FLAT UPPER LEVEL RIDGE REMAINING OVER OUR AREA. LIMITED MOISTURE IN A WESTERLY FLOW ALOFT WOULD RESULT IN CLEAR TO PARTLY CLOUDY SKIES. HOWEVER A SOMEWHAT UNSTABLE SOUTHWESTERLY UPPER LEVEL FLOW OVER OUR SOUTHERN ZONES WOULD PRODUCE ISOLATED...AFTERNOON AND EVENING THUNDERSTORMS ALONG THE SOUTHERN CONTINENTAL DIVIDE. TEMPERATURES WARM A FEW DEGREES BUT WILL BE NEAR SEASONAL AVERAGES. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 96 57 95 56 / 10 10 20 20 CTB 92 54 91 54 / 0 10 10 20 HLN 99 58 96 58 / 10 10 10 30 BZN 94 53 95 50 / 10 10 10 20 WEY 87 42 85 39 / 20 20 20 20 DLN 90 52 87 50 / 10 10 10 20 HVR 100 57 100 59 / 0 0 10 20 LWT 94 55 95 56 / 0 0 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ116-MTZ118. && SHORT TERM...BLANK LONG TERM...MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 7, 5:41 AM MDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 541 AM MDT MON AUG 7 2006 MTZ008-014-015-052-053-055-081145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 541 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE WILL MOVE NORTH ACROSS WESTERN MONTANA THIS AFTERNOON AND EVENING. THE UNSTABLE AIRMASS ASSOCIATED WITH THIS DISTURBANCE WILL ALLOW FOR THE DEVELOPMENT OF WIDELY SCATTERED THUNDERSTORMS OVER WEST CENTRAL MONTANA. MOISTURE WILL BE LIMITED AND LITTLE PRECIPITATION IS EXPECTED WITH THE THUNDERSTORMS. GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH THE THUNDERSTORMS. A FIRE WEATHER WATCH IS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>013-044>051-054-081145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- 541 AM MDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:40 PM MDT | Fire Weather Watch | TFX | Broadwater, Cascade, Chouteau, Fergus, Gallatin, Glacier and 9 more | 15 hr |
Nearby
Red Flag Warnings in Montana, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.